| Catalog Number |
CSP10060030 |
| Medical Device Problem Code |
Stretched (1601)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/15/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient age/date of birth, gender, weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter - the customer contact information, including occupation, phone, and fax number, was not reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The product is available for evaluation and testing; however, it has not been received to date.A manufacturing record evaluation was performed for the finished devices s11270 number, and no non-conformances related to the reported complaint condition were identified.The review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
Event or Problem Description
As reported by a healthcare professional, the 6mm x 11.9cm micrusphere 10 (csp10060030/s11270) coil stretched during the procedure.It is not reported if the coil was removed easily from the patient without the need for additional intervention; however, the procedure was completed successfully, and no fragments were generated.There was no report of consequence or impact to the patient.The surgery was not delayed due to the event.The product will be returned for evaluation.No further information was provided.
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report that the product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.Please note that multiple attempts to obtain additional information were unsuccessful; however, if information is provided at a later date, a supplemental mdr report will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
(b)(4).As reported by a healthcare professional, the 6mm x 11.9cm microsphere 10 (b)(4) coil stretched during the procedure.It was not reported whether the coil was easily removed from the patient without the need for additional intervention; however, the procedure was completed successfully, and no fragments were generated.There was no report of consequence or impact to the patient.The surgery was not delayed due to the event.Multiple attempts to obtain additional information were unsuccessful.The 6mm x 11.9cm microsphere 10 was received inside of a pouch.A visual inspection was performed on the device.The hub connector was undamaged, but the device positioning unit (dpu) core wire was found kinked at 32 cm and 74cm from the proximal end of the device.The introducer was found zipped and undamaged.The resheathing tool was seen without damage.The device was then examined under a microscope.The resistance heating (rh) coil, articulating joint, and embolic coil were inside of the introducer.No damage was observed to the v-notch of the resheathing tool.The distal outer sheath had not softened, indicating that the rh coil had not been heated and the detachment process had not been initiated.The articulating joint was seen present and intact.The embolic coil was seen stretched.Functional testing could not be performed due to the kinked condition of the dpu.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.No non-conformances related to the reported complaint condition were identified.The customer report that the embolic coil was stretched was confirmed.Microscopic examination revealed that the embolic coil was stretched.The exact circumstances surrounding the observed damage cannot be determined based on the condition of the returned device; however, the stretching of the embolic coil and kinking of the dpu core wire are indicative of the application of excessive force, possibly in an attempt to overcome resistance.100% of devices are inspected for damage at quality control (qc) final inspection.Thus, it is very unlikely that the device left the manufacturing facility with the observed damage.Coil damage is a known potential issue associated with the use of the device.The instructions for use (ifu) outlines the proper handling of the device and contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.Neither the product analysis nor the device history record review suggests that the failure could be related to the manufacturing process of the unit.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that procedural and handling factors may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.